Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 126, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2019, 9:11 PM EDT for Fountain County, Parke County, Vermillion County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2019, 9:11 PM EDT (01:11 UTC)
- Expired
- Jun 29, 2019, 9:47 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:49 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 7:49 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 749 PM EDT Sat Jun 29 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 226 PM EDT Sat Jun 29 2019 Mainly dry...warm and humid weather will be expected tonight through the start of the next work week as high pressure will remain across the area. Small chances for overnight showers or storms are possible tonight and again on Sunday night...but most areas should remain dry. More chances for rain will return toward the middle of the next week as several upper level weather disturbances arrive in the Ohio valley. && .NEAR TERM /Tonight/... Issued at 226 PM EDT Sat Jun 29 2019 Surface analysis early this afternoon shows broad high pressure in place from the middle Atlantic states through the Tennessee River valley. This was resulting in light but warm and humid SW flow across central Indiana. GOES16 shows scattered CU across the area and dew points were in the humid upper 60s. Aloft a strong ridge was in place across the plains states...and NNW flow was in place across the upper midwest spilling toward Indiana. The GFS and NAM again suggest a a weak short wave spilling across Indiana late tonight...just as it did the night before. Little help is available for additional forcing as high pressure remains in place at the surface. Time heights fail to show any deep moisture arriving overnight...and forecast soundings suggest 700mb temps near 10C. Thus NBM willing...will try to trend toward a dry forecast or only a slight chance for storms as the upper level feature passes overnight. Given the little change in the air mass will trend lows toward persistence. && .SHORT TERM /Sunday through Tuesday/... Issued at 226 PM EDT Sat Jun 29 2019 Mainly the dry and warm weather will persist this period. The GFS and NAM show the strong ridging to the west slowly translating eastward through Tuesday...yet breaking down slowly in the process. On Sunday...forecast soundings and time heights continue to show little change...showing a dry column and subsidence in play. Aloft ridging remains in place across Illinois and Indiana...and again 700mb temps are above 10C. Thus will again trend toward a dry...warm and humid day with highs near persistence. GFS and NAM again suggest another weak short wave passing across Indiana Sunday night. NAM is more pronounced with this feature than the GFS. Confidence for precip is low again for the same reasons as before. Little help at the surface... 700mb temps above 10C and the failure of deep moisture available. Still a small chance may be warranted...but confidence remains quite low. again will trend lows close to persistence. On Monday through Tuesday the GFS and NAM keep the ridge building eastward across Indiana. Little in the way of upper support is available to promote convection. 700mb temps are over 10C...but plentiful CAPE is denoted in the forecast soundings should the cap break. This a few diurnal showers and storms cannot be ruled out...an organized system is not expected. Will again trend pops at this time toward a dry forecast or at or below the NBM. && .LONG TERM /Tuesday night through Saturday/... Issued at 226 PM EDT Sat Jun 29 2019 An upper ridge over the eastern U.S. will keep hot and humid conditions over central Indiana through the long term period. While previous days long term solutions indicated a potential suppression of the ridge that would allow a cold front to slide into the area and bring temperatures back into the mid 80s for highs, this set of solutions holds the ridge strong through the week and doesn't indicate that same potential until next weekend. There are still some indications of potential for ridge-riding convection, but this will be hard to pin down in timing and location and thus would prefer to cap at chance the PoPs from the initialization that bleed in likelies every afternoon in the northern counties. Overall expect to see well above normal temperatures with some chances for isolated to scattered diurnal storms as well as chances for more organized overnight MCSs. && .AVIATION /Discussion for the 30/00Z TAF Issuance/... Issued at 738 PM EDT Sat Jun 29 2019 VFR conditions will be the predominant flight category. However, showers and thunderstorms have been drifting across the northern portions of central Indiana this evening. None of the TAF sites have been impacted, yet, but KHUF and KIND will need to be monitored closely over the next few hours. If activity maintains its strength, will have to add thunderstorms to those TAFs with amendments over the next few hours. Meanwhile, winds will generally be northwesterly at 5 to 11 kts with some gusts up to 15 kts outside of any convection. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....CP AVIATION...TDUD
Hazardous weather outlook, Jun 29, 3:07 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 307 PM EDT Sat Jun 29 2019 INZ021-028-029-031-038-040>042-301915- Carroll-Warren-Tippecanoe-Howard-Tipton-Madison-Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Kokomo, Tipton, Anderson, Muncie, and Winchester 307 PM EDT Sat Jun 29 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Isolated thunderstorms are possible tonight. Hazards: Gusty winds, heavy rain, lightning. Timing: after 800 PM. Discussion: An upper level weather disturbance may bring isolated thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible Sunday and Monday. Very warm and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ030-035>037-039-043>049-051>057-060>065-067>072-301915- Clinton-Fountain-Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Frankfort, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 307 PM EDT Sat Jun 29 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Isolated thunderstorms are possible tonight. Hazards: Gusty winds, heavy rain, lightning. Timing: after 800 PM. Discussion: An upper level weather disturbance may bring isolated thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible on Sunday and Monday, mainly north of Interstate 70. Very warm and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
In the hours before
Special weather statement, Jun 29, 6:02 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
602 PM EDT Sat Jun 29 2019
INZ028-035-036-043-292245-
Montgomery IN-Fountain IN-Warren IN-Vermillion IN-
602 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...SOUTHWESTERN WARREN...
NORTHWESTERN VERMILLION AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL
645 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Covington, or 8 miles northeast of Danville,
moving southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Covington, Veedersburg, Williamsport, Cayuga, Waynetown, West
Lebanon, Hillsboro, Kingman, Perrysville, Wingate, Newtown, Mellott,
State Line City, Foster, Yeddo, Gessie and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4033 8753 4036 8747 4013 8692 3995 8730
3995 8742 3993 8743 3993 8741 3992 8741
3991 8740 3987 8748 4003 8753
TIME...MOT...LOC 2201Z 297DEG 9KT 4023 8750
TDUDSpecial weather statement, Jun 29, 6:38 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
638 PM EDT Sat Jun 29 2019
INZ040-048-049-292330-
Henry IN-Madison IN-Hancock IN-
638 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHEASTERN
HANCOCK AND WESTERN HENRY COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Anderson, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Anderson, Pendleton, Fortville, Ingalls, Lapel, Edgewood, Shirley,
Markleville, Kennard, Wilkinson and Cadiz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3983 8553 3993 8586 4004 8586 4012 8583
4003 8544
TIME...MOT...LOC 2238Z 294DEG 16KT 3999 8580
TDUDSpecial weather statement, Jun 29, 7:30 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
730 PM EDT Sat Jun 29 2019
INZ037-300015-
Boone IN-
730 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE COUNTY UNTIL 815 PM
EDT...
At 730 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Lebanon, or 13 miles east of Crawfordsville, moving
southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Thorntown, Jamestown, Advance and Ulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4005 8639 3992 8638 3992 8669 4007 8670
4014 8663
TIME...MOT...LOC 2330Z 310DEG 8KT 4004 8663
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:33 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 42 min |
| Jun 29, 11:52 PM EDT | Special Weather Statement | IND | Fountain | 38 min |
| Jun 30, 12:11 AM EDT | Special Weather Statement | IND | Rush | 34 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 57 min |
| Jun 30, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 44 min |
| Jun 30, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Jun 30, 5:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 38 min |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 48 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 46 min |
| Jun 30, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Howard, Morgan, Putnam | 42 min |
| Jun 30, 6:14 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Parke and 1 more | 46 min |
| Jun 30, 6:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 38 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin, Sullivan | 49 min |
| Jun 30, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Greene | 29 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.